Alert archive / Tennessee / Tornado Warnings in 2025

Tornado Warning 151, NWS Memphis, TN

May 25, 2025Fayette County, Hardeman County, Shelby County, Tennessee

NWS Memphis, TN issued this tornado warning at May 25, 2025, 12:51 PM CDT for Fayette County, Hardeman County, Shelby County, Tennessee. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2025, 12:51 PM CDT (17:51 UTC)
Expired
May 25, 2025, 1:11 PM CDT
In force
20 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Fayette County, TN, Hardeman County, TN, Shelby County, TN

The radar

The Memphis radar (KNQA), 56 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 5.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2025-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 946 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2025-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
946 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
507 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted.

912 
WFUS54 KMEG 251751
TORMEG
TNC047-069-157-251830-
/O.NEW.KMEG.TO.W.0151.250525T1751Z-250525T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
1251 PM CDT Sun May 25 2025

The National Weather Service in Memphis has issued a

* Tornado Warning for...
  Southern Fayette County in west Tennessee...
  Southwestern Hardeman County in west Tennessee...
  East central Shelby County in west Tennessee...

* Until 130 PM CDT.

* At 1251 PM CDT, a severe thunderstorm capable of producing a
  tornado was located near Eads, or 10 miles northeast of
  Collierville, moving southeast at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Ghost River State Natural Area, Saulsbury, Fisherville, Macon,
  Elba, Lagrange, La Grange, Canadaville, Oakland, Moscow, Williston,
  Warren, Grand Junction, Kirk, Hays Crossing, Hickory Withe,
  Pattersonville, Powers, Forty Five, and Griffen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3500 8897 3499 8954 3512 8971 3531 8954
TIME...MOT...LOC 1751Z 303DEG 34KT 3516 8957 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

SJM
2 follow-up statements
147 
WWUS54 KMEG 251803
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
103 PM CDT Sun May 25 2025

TNC157-251812-
/O.CAN.KMEG.TO.W.0151.000000T0000Z-250525T1830Z/
Shelby TN-
103 PM CDT Sun May 25 2025

...THE TORNADO WARNING FOR EAST CENTRAL SHELBY COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 3500 8897 3499 8954 3507 8964 3525 8944
TIME...MOT...LOC 1802Z 270DEG 34KT 3512 8945 

$$

TNC047-069-251830-
/O.CON.KMEG.TO.W.0151.000000T0000Z-250525T1830Z/
Fayette TN-Hardeman TN-
103 PM CDT Sun May 25 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR SOUTHERN
FAYETTE AND SOUTHWESTERN HARDEMAN COUNTIES...

At 102 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles southwest of Somerville, or 14 miles east of
Collierville, moving east at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Ghost River State Natural Area, Saulsbury, Macon, Elba, Lagrange, La
Grange, Moscow, Williston, Warren, Grand Junction, Hays Crossing,
Pattersonville, Powers, Forty Five, Rossville, Piperton, and
Somerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3500 8897 3499 8954 3507 8964 3525 8944
TIME...MOT...LOC 1802Z 270DEG 34KT 3512 8945 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

SJM
765 
WWUS54 KMEG 251811
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
111 PM CDT Sun May 25 2025

TNC047-069-251821-
/O.CAN.KMEG.TO.W.0151.000000T0000Z-250525T1830Z/
Fayette TN-Hardeman TN-
111 PM CDT Sun May 25 2025

...THE TORNADO WARNING FOR SOUTHERN FAYETTE AND SOUTHWESTERN HARDEMAN
COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

&&

LAT...LON 3500 8897 3499 8954 3507 8964 3525 8944
TIME...MOT...LOC 1809Z 303DEG 34KT 3507 8936 

$$

SJM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at May 25, 12:01 PM CDT, 50 minutes earlier. Its key messages:

  • Updated at 1157 AM CDT Sun May 25 2025
  • Additional rounds of showers and thunderstorms are still expected into next week, featuring strong to severe thunderstorms and heavy rainfall.
  • Additional rainfall totals will likely fall between 2 to 4 inches through Tuesday night.
  • Mild temperatures will continue through the work week before they return to near normal readings by the weekend.
Area forecast discussion, May 25, 12:01 PM CDT, 50 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1201 PM CDT Sun May 25 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1157 AM CDT Sun May 25 2025

- Additional rounds of showers and thunderstorms are still
  expected into next week, featuring strong to severe
  thunderstorms and heavy rainfall.

- Additional rainfall totals will likely fall between 2 to 4
  inches through Tuesday night.

- Mild temperatures will continue through the work week before
  they return to near normal readings by the weekend.

&&

.UPDATE...
Issued at 1028 AM CDT Sun May 25 2025

Cloudy skies continue to cover the Mid-South this morning with
temperatures in the mid 60s to lower 70s. An area of showers and
thunderstorms covers much of northeast Arkansas and the Missouri
bootheel. A warm front is slowly moving north across north
Mississippi with moist, unstable air south of the front. As the
area of thunderstorms moves south this afternoon, it will
eventually interact the frontal boundary. When the thunderstorms
interact with the unstable air south of the boundary, the
potential for severe thunderstorms with a damaging wind threat
increases. The most likely time for these severe thunderstorms is
between 3 pm and 9 pm with the most likely area for these
thunderstorms being south of I-40.

ARS

&&

.DISCUSSION...
(Today through Saturday)
Issued at 259 AM CDT Sun May 25 2025

KNQA radar has gotten a break over the past 12 hours or so. When
I got to work at midnight and saw that it was in clear air mode,
I had to check to make sure it wasn't broken. Rest soundly 88-D,
because its going to be another busy period today into early next
week. Outflow from a significant MCS along the Oklahoma/Kansas
line around this time last night is likely what suppressed our
convection yesterday afternoon and tonight.

The overall pattern and airmass hasn't changed much over the last
48 hours. We remain in weak northwest flow aloft with a warm front
at the surface extending from southern Arkansas into central
Mississippi. Dew points have crept up slightly, into the middle
60s across the Midsouth with deep atmospheric moisture featuring
PW's generally above 1.65 inches. Current temperatures are in the
middle 60s across the region and forecast soundings indicate a
convective temperature of 64 degrees at 12z at Memphis, so we
should see the development of showers and thunderstorms just after
sunrise. In fact there are a few showers already developing in
central Mississippi. Thunderstorms today will feature very heavy
rain, and lots of lightning. Damaging wind will be the primary
threat although conditions for large hail will improve later this
evening. Mid level lapse rates could reach 8C/km before sunset.
Shear is minimal, so the threat of tornadoes should be very low.
SPC includes nearly all of the Midsouth in a Slight Risk for
severe thunderstorms Today.

Precipitable water values will continue to increase today and
tonight, approaching 2 inches by Monday morning. Flooding will
likely become the main threat late tonight into Monday as showers
and thunderstorms continue. A Flood watch may be needed, but
luckily we got a break yesterday afternoon and overnight allowing
much of the previous heavy rain to drain. Additional rainfall
totals will likely fall between 2 to 4 inches through Tuesday
night, though locally higher amounts over 5 inches are likely.

The warm front should finally move north across the Midsouth
late Monday night into Tuesday, followed by a weak cold front
Tuesday night. SPC includes the southern half of the Midsouth in a
Marginal Risk for severe thunderstorms Monday and Tuesday. The
cold front should mark the end of the heaviest rain and threat of
severe storms.

By midweek, general zonal, to weak southwest flow will return to
the middle Mississippi River Valley. Temperatures will begin to
trend warmer and showers/thunderstorms should be much less
numerous. High temperatures be the weekend should be back near
normal, in the low 80s.

12/Sirmon

&&

.AVIATION...
(18Z TAFS)
Issued at 1157 AM CDT Sun May 25 2025

Dealing with a couple rounds of storms. The first one is ongoing
and will move into MKL-MEM shortly. The more significant round
will be later today into early this evening. Used TEMPOs to time
the storms with an emphasis at MEM/TUP where stronger gusts with
the TSRAs are more likely. Expect leftover SHRAs during the
evening followed by MVFR cigs lowering to IFR with some light fog
by morning. More SHRAs moving in Monday morning. Could be some
embedded TSRAs but not confident enough to add attm.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...JDS
AVIATION...SJM

In the hours before

Special weather statement, May 25, 10:21 AM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Memphis TN
1021 AM CDT Sun May 25 2025

ARZ009-018-026-251600-
Greene AR-Craighead AR-Clay AR-
1021 AM CDT Sun May 25 2025

...STRONG THUNDERSTORMS WILL IMPACT GREENE...CRAIGHEAD AND CLAY
COUNTIES THROUGH 1100 AM CDT...

At 1021 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Gatewood to 6 miles
southwest of Cash. Movement was northeast at 50 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Knobel, McDougal, Apt, Valley View, Stonewall, Marmaduke, Evening
Star, Tipperary, Success, Farrville, Lester, Craighead Forest Park,
Halliday, Light, Bethel, Finch, Lorado, Peach Orchard, Herndon, and
Faulknerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3588 9103 3588 9087 3604 9084 3615 9075
      3615 9081 3629 9081 3630 9079 3628 9075
      3641 9075 3643 9078 3650 9078 3650 9030
      3582 9039 3571 9104
TIME...MOT...LOC 1521Z 247DEG 42KT 3650 9101 3576 9103

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

SJM
Special weather statement, May 25, 11:13 AM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Memphis TN
1113 AM CDT Sun May 25 2025

ARZ026-028-MOZ113-115-251700-
Craighead AR-Mississippi AR-Pemiscot MO-Dunklin MO-
1113 AM CDT Sun May 25 2025

...A STRONG THUNDERSTORM WILL IMPACT CRAIGHEAD...NORTHERN
MISSISSIPPI...SOUTHWESTERN PEMISCOT AND SOUTHERN DUNKLIN COUNTIES
THROUGH NOON CDT...

At 1113 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bay, moving northeast at 45 mph.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Apt, Paulding, Scobeville, Calumet, New Survey, Vail, Etowah, Gobler,
Covington, Gum Point, Whisp, Farrville, Craighead Forest Park,
Needham, Bunney, Noland, Milligan Ridge, Victoria, Roseland, and Buck
Donic.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3632 8987 3591 8972 3590 8976 3587 8977
      3584 8971 3582 8970 3582 8971 3580 8978
      3578 8980 3568 9029 3570 9029 3571 9069
      3588 9076 3597 9058 3597 9039 3611 9030
TIME...MOT...LOC 1613Z 240DEG 41KT 3582 9055

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

SJM
Special weather statement, May 25, 11:16 AM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Memphis TN
1116 AM CDT Sun May 25 2025

ARZ026-027-251700-
Poinsett AR-Craighead AR-
1116 AM CDT Sun May 25 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN CRAIGHEAD AND
NORTHWESTERN POINSETT COUNTIES THROUGH NOON CDT...

At 1116 AM CDT, Doppler radar was tracking a strong thunderstorm near
Waldenburg, or 14 miles east of Newport, moving northeast at 45 mph.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Pitts, Valley View, Pittinger, Rivervale, Bayou De View State
Wildlife Management Area, Hatchie Coon, Greenfield, Stier, Maple
Grove, Waldenburg, Fisher, Gilkerson, Weiner, Promised Land, Uno,
Whitaker, Otwell, Cary, Harrisburg, and McCormick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3569 9104 3588 9076 3571 9068 3571 9029
      3569 9029 3544 9098 3544 9104
TIME...MOT...LOC 1616Z 240DEG 41KT 3555 9099

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

SJM
Special weather statement, May 25, 12:10 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Memphis TN
1210 PM CDT Sun May 25 2025

ARZ036-048-TNZ019>021-048>052-088-089-251800-
St. Francis AR-Crittenden AR-Carroll TN-Tipton TN-Fayette TN-
Madison TN-Crockett TN-Lauderdale TN-Shelby TN-Dyer TN-Haywood TN-
Gibson TN-
1210 PM CDT Sun May 25 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN ST. FRANCIS...
CENTRAL CRITTENDEN...CROCKETT...TIPTON...SOUTHEASTERN DYER...
GIBSON...NORTHERN FAYETTE...SOUTHEASTERN LAUDERDALE...WESTERN
CARROLL...HAYWOOD...NORTHWESTERN MADISON AND SHELBY COUNTIES THROUGH
100 PM CDT...

At 1210 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Newbern to Crawfordsville.
Movement was east at 50 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Dyer, Burlison, Bradford, Atwood, Stanton, Huntersville, Lapata,
Louise, Covington, Edmondson, Presidents Island, Rohoboth, Leach,
Currie, Kirk, Locke, McKenzie, Gann, Arlington, and Elmore Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3543 8912 3543 8918 3538 8918 3500 8967
      3504 9055 3544 9007 3539 9005 3539 9004
      3540 9005 3546 9002 3547 9003 3552 8991
      3555 8993 3617 8917 3617 8888 3606 8869
      3612 8865 3615 8853 3614 8821
TIME...MOT...LOC 1710Z 274DEG 45KT 3612 8916 3520 9031

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

SJM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 12:10 PM CDTSpecial Weather StatementMEGCarroll, Crockett, Gibson, Haywood, Lauderdale, Shelby and 1 more50 min
May 25, 12:58 PM CDTSpecial Weather StatementMEGBenton, Carroll, Chester, Decatur, Fayette, Hardeman and 3 more47 min
May 25, 1:24 PM CDTSevere Thunderstorm WarningMEGBenton, Carroll, Chester, Decatur, Henderson51 min
May 25, 1:43 PM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson, McNairy47 min
May 25, 4:10 PM CDTSpecial Weather StatementMEGLauderdale, Tipton50 min
May 25, 6:49 PM CDTSevere Thunderstorm WarningMEGHardin, McNairy56 min

Nearby

Tornado Warnings in Tennessee, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.